question-icon

What causes eczema on the toe despite using moisturizers and anti-fungal creams?

default
Posted on Fri, 12 Oct 2018
Question: I had eczema or white flakes on a toe from last 5 years or so. I used to apply moisturizer and also anti fungal cream on it and it used to reduce but never go completely. From last two years I have shifted my job and stay in a hot and humid place around 20 kms away from beach. The flaky skin has started appearing on other toe of same leg, a toe of other leg, knuckles and fingers from a few months. Applying anything doesn't seem to heal it properly. After itching, the skin tears up and becomes bloody. Ofcourse it's not pleasing to look at as well. Kindly advise what could be the reason. I am 32 years old, on the heavier side of weight but my sugar intake is very minimum. No health issues other than high triglycerides.
doctor
Answered by Dr. Asmeet Kaur Sawhney (59 minutes later)
Brief Answer:

Either psoriasis or eczema, potent topical steroids, moisturising cream

Detailed Answer:

Hi,

I have gone through your complaints and reviewed the attached photographs.

It seems to be either psoriasis ( most likely) or eczema.
Both are chronic diseases with remissions and relapses.

If I was your treating doctor I would recommend you to apply potent topical steroid like clobetasol propionate cream on the affected areas twice daily.

Along with the liberal and frequent application of a moisturising cream containing white soft paraffin on the entire hands and feet 2-3 times in a day.

If this rash is associated with itching and irritation take antihistaminic like tablet Cetirizine once or twice daily depending on the intensity of itching.

Steroidal preparations are prescription drugs and you need to see the doctor in person to get them.

Hope I have answered your query. Let me know if I can assist you further.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (13 hours later)
Thank you for your prompt response. Attaching the third image here as mentioned in the trailing mail.
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:

Welcome

Detailed Answer:

Hello,

I have reviewed the newly attached photograph and it is also looking like psoriasis or eczema.

Hope I have answered your query.

Take care

Regards,
Dr Asmeet Kaur Sawhney, Dermatologist
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5006 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes eczema on the toe despite using moisturizers and anti-fungal creams?

Brief Answer: Either psoriasis or eczema, potent topical steroids, moisturising cream Detailed Answer: Hi, I have gone through your complaints and reviewed the attached photographs. It seems to be either psoriasis ( most likely) or eczema. Both are chronic diseases with remissions and relapses. If I was your treating doctor I would recommend you to apply potent topical steroid like clobetasol propionate cream on the affected areas twice daily. Along with the liberal and frequent application of a moisturising cream containing white soft paraffin on the entire hands and feet 2-3 times in a day. If this rash is associated with itching and irritation take antihistaminic like tablet Cetirizine once or twice daily depending on the intensity of itching. Steroidal preparations are prescription drugs and you need to see the doctor in person to get them. Hope I have answered your query. Let me know if I can assist you further.